Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 247, NWS North Platte, NE

June 24, 2005Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 24, 2005, 5:54 PM CDT for Hayes County, Nebraska. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2005, 5:54 PM CDT (22:54 UTC)
Expired
Jun 24, 2005, 7:00 PM CDT
In force
66 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Hayes County, NE

The radar

The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 6:25 PM CDTHAIL 17 Nnw Hamlet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
904 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 242255
SVRLBF
NEC085-250000-
/O.NEW.KLBF.SV.W.0247.050624T2254Z-050625T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 PM CDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 700 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HAMLET...OR ABOUT 14 MILES SOUTHWEST OF
  HAYES CENTER...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HAYES COUNTY AT 610 PM CDT
  RURAL NORTHERN HAYES COUNTY AT 650 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 242325
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT FRI JUN 24 2005

NEC085-250000-
/O.CON.KLBF.SV.W.0247.000000T0000Z-050625T0000Z/
HAYES NE-
625 PM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR HAYES
COUNTY...

AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES NORTH OF HAMLET...OR ABOUT 13
MILES WEST OF HAYES CENTER...MOVING NORTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HAYES COUNTY AT 640 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081

$$

POWER
000 
WWUS53 KLBF 242358
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT FRI JUN 24 2005

NEC085-250008-
/O.EXP.KLBF.SV.W.0247.000000T0000Z-050625T0000Z/
HAYES NE-
658 PM CDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 700 PM
CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4068 10132 4036 10132 4038 10082 4067 10081

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:52 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 3:52 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT FRI JUN 24 2005

.DISCUSSION...
SEMI STATIONARY FRONT JUST TO THE SOUTH OF FORECAST AREA AT 19Z WITH
MAIN FORECAST CHALLENGE POPS THIS FORECAST CYCLE. VISIBLE
SATELLITE IMAGERY SHOWS SEVERAL BOUNDARIES ACROSS THE WEST WITH CU
FIELD INCREASING IN THE PANHANDLE AND NORTHWEST. NEXT UPPER
WAVE TO ENTER THE WEST WILL ARRIVE THIS EVENING WITH SCATTERED
CONVECTION TO OCCUR AS BOUNDARY OVER NORTHEAST COLORADO RETURNS
NORTHEAST TONIGHT. PER LAPS DATA BEST INSTABILITY NOW OVER THE
SOUTHWEST EXTENDING NORTHWEST TO BFF AREA WITH CAP WEAKENING
ACROSS THE SOUTHWEST. CONVECTION FORMING IN THE WEST WILL LIFT
NORTHEAST TONIGHT WITH STRONGER WAVE LIFTING NORTHEAST AFTER
MIDNIGHT. BOUNDARY LAYER MOISTURE PROGGED TO INCREASE OVERNIGHT WITH
AREAS OF FOG OR LOWER CLOUDS TO IMPACT AREA THROUGH MID MORNING
SATURDAY.

THIS FRONT LINGERS IN THE REGION THROUGH MONDAY WITH AN UNSTABLE...
HUMID AIRMASS TO KEEP CHANCE OF THUNDERSTORMS IN FORECAST DAILY. THE
UPPER RIDGE AXIS STRENGTHENS IN THE NEAR TERM THEN BEGINS TO WEAKEN
LATE SUNDAY AS WEST COAST LONG WAVE TROUGH FILLS AND LIFTS
NORTHEAST. JETSTREAM REORIENTATES DURING THE PERIOD WITH HEIGHTS TO
RISE ACROSS THE WEST WITH INCREASING ZONAL FLOW BEYOND WEDNESDAY.
MAIN CHANGE SEEN WILL BE A SLIGHTLY COOLER ENVIRONMENT WEDNESDAY
AND BEYOND AS FLOW ALOFT TURNS MORE TO THE NORTHWEST. FEW CHANGES
MADE INTO THE EXTENDED BEYOND COOLING TEMPERATURES DOWN. THE
POTENTIAL FOR THUNDERSTORMS WILL EXIST DAILY BUT GIVEN INCREASING
ZONAL FLOW INTO THE EXTENDED LEFT LOW POPS IN BEYOND WEDNESDAY AS
TIMING ISSUES REMAIN.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KECK
Hazardous weather outlook, Jun 24, 3:30 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT FRI JUN 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-251100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT AS CONVECTION
DEVELOPS ACROSS WYOMING AND COLORADO AND SLOWLY SPREADS EAST.
ALTHOUGH THE ATMOSPHERE WILL BE VERY UNSTABLE AND THUNDERSTORMS ARE
POSSIBLE ANYWHERE WITHIN THE OUTLOOK AREA...THE BEST CHANCES FOR
THUNDERSTORMS TONIGHT WILL BE WEST OF A LINE FROM BROKEN BOW TO
VALENTINE. THE GREATEST THREAT IS EXPECTED TO BE STRONG WINDS...LARGE
HAIL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE ARE CHANCES FOR THUNDERSTORMS THROUGH WEDNESDAY NIGHT ACROSS
THE OUTLOOK AREA AS THE UPPER LEVEL RIDGE WHICH HAS PERSISTED ACROSS
THE AREA IS SUPPRESSED TO THE SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:26 PM CDTSevere Thunderstorm WarningLBFBrown64 min
Jun 23, 10:14 PM CDTSevere Thunderstorm WarningLBFLincoln34 min
Jun 24, 2:30 AM CDTSevere Thunderstorm WarningLBFCherry60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.